Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



On the absolute convergence of lacunary Fourier series

Author: J. R. Patadia
Journal: Proc. Amer. Math. Soc. 71 (1978), 19-25
MSC: Primary 42A44
MathSciNet review: 0493138
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Let $ f \in L[ - \pi ,\pi ]$ be $ 2\pi $-periodic. Noble [6] posed the following problem: if the fulfillment of some property of a function f on the whole interval $ [ - \pi ,\pi ]$ implies certain conclusions concerning the Fourier series $ \sigma (f)$ of f, then what lacunae in $ \sigma (f)$ guarantees the same conclusions when the property is fulfilled only locally? Applying the more powerful methods of approach to this kind of problems, originally developed by Paley and Wiener [7], the absolute convergence of a certain lacunary Fourier series is studied when the function f satisfies some hypothesis in terms of either the modulus of continuity or the modulus of smoothness of order l considered only at a fixed point of $ [ - \pi ,\pi ]$. The results obtained here are a kind of generalization of the results due to Patadia [8].

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 42A44

Retrieve articles in all journals with MSC: 42A44

Additional Information

Keywords: Lacunary Fourier series, absolute convergence, modulus of continuity, Hadamard lacunarity condition
Article copyright: © Copyright 1978 American Mathematical Society